Alert archive / Nevada / Flash Flood Warnings in 2013
Flash Flood Warning 124, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 28, 2013, 5:34 PM PDT for Clark County, Nevada. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2013, 5:34 PM PDT (00:34 UTC)
- Expired
- Jul 28, 2013, 7:00 PM PDT
- In force
- 86 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 90 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.6 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3024 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
563
WGUS55 KVEF 290034
FFWVEF
NVC003-290200-
/O.NEW.KVEF.FF.W.0124.130729T0034Z-130729T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
534 PM PDT SUN JUL 28 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 700 PM PDT.
* AT 525 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER WEST CENTRAL CLARK
COUNTY...OR 8 MILES SOUTHWEST OF MT. CHARLESTON. THE STORM
PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY.
THIS WARNING INCLUDES THE WESTERN PORTION...OR THE BRANCH 1 OF THE
CARPENTER 1 BURN SCAR. A DEBRIS FLOW IS VERY LIKELY TO OCCUR FROM
THIS BURN SCAR WITH THE FLOW CROSSING OVER STATE ROUTE 160.
* LOCATIONS IMPACTED INCLUDE...
TROUT CANYON.
TROUT CANYON ROAD.
LOVELL CANYON.
LOVELL CANYON ROAD.
LOVELL SUMMIT ROAD.
CARPENTER CANYON.
STATE ROUTE 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON AREA ROADWAYS...AROUND UNDERPASSES...
AND IN NORMALLY DRY WASHES AND LOW LYING AREAS. FLASH FLOODING IS
NATURES NUMBER ONE KILLER. NEVER TRY TO CROSS A FLOODED ROADWAY OR
WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3628 11574 3624 11564 3619 11560 3610 11559
3602 11573 3611 11591
$$
JENSEN2 follow-up statements
331
WGUS75 KVEF 290116
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
616 PM PDT SUN JUL 28 2013
NVC003-290200-
/O.CON.KVEF.FF.W.0124.000000T0000Z-130729T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
616 PM PDT SUN JUL 28 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM PDT FOR WEST
CENTRAL CLARK COUNTY...
AT 612 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ANOTHER ROUND OF RAIN HEADED FOR THE CARPENTER ONE BURN AREA. ANY
HEAVY RAIN WHICH FALLS ON THE BURN COULD RESULT IN FLOWS OF MUD AND
ASH.
LOCATIONS IMPACTED INCLUDE...
THE CARPENTER ONE BURN AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS APPROACHING THE CARPENTER ONE BURN AREA. BECAUSE
OF THE LACK OF VEGETATION...WATER LEVELS WILL RISE MUCH MORE RAPIDLY
DURING FLASH FLOODS...LEADING TO AN INCREASED RISK OF MUD AND DEBRIS
FLOWS IN AND DOWNSTREAM OF THIS BURN AREA.
&&
LAT...LON 3628 11574 3624 11564 3619 11560 3610 11559
3602 11573 3611 11591
$$
MORGAN735
WGUS75 KVEF 290154
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
654 PM PDT SUN JUL 28 2013
NVC003-290203-
/O.EXP.KVEF.FF.W.0124.000000T0000Z-130729T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
654 PM PDT SUN JUL 28 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM PDT FOR WEST CENTRAL
CLARK COUNTY...
THE WARNING FOR WEST CENTRAL CLARK COUNTY HAS BEEN REPLACED BY A NEW
WARNING VALID UNTIL 845 PM FOR THE CARPENTER ONE BURN AREA.
LAT...LON 3628 11574 3624 11564 3619 11560 3610 11559
3602 11573 3611 11591
$$
MORGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:27 PM PDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 28, 3:27 PM PDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
327 PM PDT SUN JUL 28 2013
.SYNOPSIS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WITH
LOCALLY HEAVY RAINFALL TO CONTINUE THROUGH THIS EVENING WITH A FLASH
FLOOD WATCH IN EFFECT FOR PORTIONS OF THE AREA. DRIER AIR WILL BEGIN
TO PUSH INTO THE THE AREA TONIGHT AND MONDAY...LIMITING STORMS ON
MONDAY TO MAINLY THE NORTHERN REGIONS OF THE FORECAST AREA. DRY
CONDITIONS ARE EXPECTED AREA WIDE TUESDAY AND WEDNESDAY BEFORE A
POSSIBLE RETURN OF MONSOON MOISTURE AND STORMS LATER IN THE WEEK.
&&
.SHORT TERM...TONIGHT THROUGH TUESDAY...A FLASH FLOOD WATCH
CONTINUES THROUGH 10 PM THIS EVENING FOR PORTIONS OF THE AREA.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL PUSH NORTH
TONIGHT WHILE DRYING TAKES PLACE ACROSS THE SOUTH. DRY SOUTHWEST
FLOW IS STILL FORECAST TO MOVE INTO THE WEST AND SOUTHWEST CWA
TONIGHT AND ACROSS THE REMAINDER OF THE AREA MONDAY. JUST ENOUGH
INSTABILITY REMAINS ACROSS THE NORTH FOR ISOLATED THUNDERSTORMS IN
INYO...ESMERALDA...CENTRAL NYE AND NORTHERN LINCOLN COUNTIES MONDAY
AFTERNOON. THE REMAINDER OF THE AREA SHOULD BE MAINLY CLEAR. THIS
TREND CONTINUES INTO TUESDAY...COMPLETELY DRYING OUT THE REGION FOR
THE FIRST THUNDERSTORM FREE DAY IN A WHILE. TEMPERATURES WILL WARM
IN RESPONSE TO THE DRY...STABLE CONDITIONS.
.LONG TERM...WEDNESDAY THROUGH SATURDAY...MODELS HAVE ADDED A NEW
WRINKLE TO THE EXTENDED FORECAST AS BOTH THE GFS AND ECMWF PICK UP
ON A UPPER LEVEL IMPULSE MOVING NORTH THROUGH THE GULF OF CALIFORNIA
EARLY WEDNESDAY AND MOVING IT ACROSS THE SOUTHEASTERN CWA LATER
WEDNESDAY. THE GFS FORECAST PWAT VALUES BETWEEN 1 AND 1 1/2 INCHES
REACHING AS FAR WEST AS CENTRAL CLARK COUNTY AND NORTH INTO SOUTHERN
LINCOLN COUNTY. THIS NEW INTRODUCED MOISTURE SURGE THEN REMAINS OVER
THE EASTERN REGIONS OF THE AREA INTO THE WEEKEND. SINCE THIS IS NEW
INFORMATION...JUST INCLUDED THE FAR EASTERN FRINGES OF MOHAVE COUNTY
WITH A SLIGHT CHANCE OF THUNDERSTORMS BY FRIDAY AFTERNOON. IF THESE
MODEL TRENDS HOLD...THUNDERSTORM CHANCES WILL NEED TO BE EXTENDED
FURTHER WEST AND POTENTIALLY MOVED AHEAD ONE DAY. THE CURRENT
TEMPERATURE FORECAST WILL NEED TO BE ADJUSTED IF THIS MOISTURE
MATERIALIZES.
&&
.AVIATION...FOR MCCARRAN...ANOTHER ROUND OF STORMS IS POSSIBLE IN
THE VALLEY BETWEEN 23Z AND 02Z THIS AFTERNOON AND EARLY EVENING.
GUSTY...VARIABLE WINDS WILL BE THE PRIMARY CONCERN ALTHOUGH BRIEF
HEAVY RAIN COULD LOWER CIGS AND VISIBILITY BRIEFLY. OUTSIDE OF STORM
INFLUENCE...WIND SPEEDS WILL GENERALLY BE 8-12KTS AND OCCASIONALLY
GUSTY OUT OF THE SOUTHWEST. THUNDERSTORMS WILL ALSO AFFECT ALL
APPROACH CORRIDORS...ALTHOUGH STORMS IN THE DAGGETT APPROACH SHOULD
BE LESS IN COVERAGE. DRIER AIR WILL WORK INTO THE REGION TONIGHT
WITH NO THUNDERSTORMS EXPECTED MONDAY THROUGH WEDNESDAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED ACROSS
MUCH OF THE AREA THROUGH THIS EVENING EXCEPT THE SOUTHWEST PORTIONS.
WINDS WILL GENERALLY BE OUT OF THE SOUTH AROUND 10KTS OUTSIDE OF
THUNDERSTORM ACTIVITY. CIGS WILL VARY BUT COULD BE 6K FEET OR LOWER
IN STORMS ALONG WITH BRIEF VISIBILITY REDUCTIONS IN HEAVY RAIN
SHOWERS. MUCH DRIER AIR WILL WORK INTO THE REGION TONIGHT AND MONDAY
ENDING THUNDERSTORM CHANCES FOR MOST AREAS THROUGH TUESDAY...EXCEPT
FOR ISOLATED STORMS OVER THE FAR NORTHERN AREAS OF LINCOLN AND NYE
COUNTIES MONDAY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH UNTIL 10 PM PDT THIS EVENING FOR NVZ015-016-
018>022.
AZ...FLASH FLOOD WATCH UNTIL 10 PM MST THIS EVENING FOR AZZ001-003-
036.
CA...FLASH FLOOD WATCH UNTIL 10 PM PDT THIS EVENING FOR CAZ524.
&&
SALMEN
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Jul 28, 4:24 AM PDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 424 AM PDT SUN JUL 28 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-290700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 424 AM PDT SUN JUL 28 2013 /424 AM MST SUN JUL 28 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT DRY AIR OFF THE SOUTHERN CALIFORNIA COAST WILL BE A LITTLE SLOWER TO SPREAD ACROSS THE REGION AND ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY INTO THIS EVENING OVER MUCH OF THE REGION. LOCALLY HEAVY RAIN REMAINS THE PRIMARY THREAT DUE TO THE SLOW MOVEMENT OF ANY STORM. FLASH FLOODING AND DEBRIS FLOWS CAN OCCUR QUICKLY IN RECENT BURN AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A DRY AIR MASS IS EXPECTED TO SPREAD FROM SOUTHWEST TO NORTHEAST ACROSS THE REGION BY MONDAY WHICH WILL KEEP ISOLATED THUNDERSTORMS CONFINED PRIMARILY NEAR THE UTAH BORDER. NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 28, 2:41 PM PDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
241 PM PDT SUN JUL 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM FLASH FLOOD 3 E PANAMINT SPRINGS 36.34N 117.42W
07/28/2013 INYO CA LAW ENFORCEMENT
CHP REPORTS ROADWAY FLOODING AT JUNCTION OF STATE ROUTE
190 AND PANAMINT VALLEY ROAD. DEBRIS IS BUILDING ON ROAD.
&&
CSTUMPFLocal storm report, Jul 28, 3:20 PM PDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
320 PM PDT SUN JUL 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM FLASH FLOOD 7 S FURNACE CREEK 36.35N 116.85W
07/28/2013 INYO CA PARK/FOREST SRVC
DEATH VALLEY NP REPORTS WEST SIDE ROAD IS CLOSED DUE TO
FLOODING.
&&
CSTUMPFLocal storm report, Jul 28, 4:31 PM PDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
431 PM PDT SUN JUL 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM FLASH FLOOD 9 SSW STOVEPIPE WELLS 36.49N 117.23W
07/28/2013 INYO CA LAW ENFORCEMENT
CHP REPORTS 4 VEHICLES STUCK ON TRONA WILDROSE ROAD DUE
TO FLOODING.
&&
CSTUMPFLocal storm report, Jul 28, 4:38 PM PDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
438 PM PDT SUN JUL 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM FLASH FLOOD 22 W SHOSHONE 35.90N 116.66W
07/28/2013 INYO CA LAW ENFORCEMENT
CHP REPORTS SOUTH END OF BADWATER ROAD IS CLOSED DUE TO
FLOODING.
&&
CSTUMPFLocal storm report, Jul 28, 5:01 PM PDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
501 PM PDT SUN JUL 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND GST 5 NW PAHRUMP 36.27N 116.05W
07/28/2013 E59 MPH NYE NV TRAINED SPOTTER
SPOTTER IN PAHRUMP NV REPORTS WIND GUST OF 59 MPH.
HOWEVER NO DAMAGE FROM GUST HAS BEEN REPORTED.
&&
CSTUMPFLocal storm report, Jul 28, 5:03 PM PDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
503 PM PDT SUN JUL 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM FLASH FLOOD 1 ESE PAHRUMP 36.20N 115.97W
07/28/2013 NYE NV TRAINED SPOTTER
SPOTTER IN PAHRUMP REPORTS 6+ INCHES OF WATER FLOWING
DOWN POSTAL DRIVE NEAR STATE ROUTE 160. WATER DOES HAVE
DEBRIS FLOWING IN IT.
&&
CSTUMPFThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:40 PM PDT | Flash Flood Warning | VEF | Clark, Nye | 95 min |
| Jul 28, 5:50 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 40 min |
| Jul 28, 6:53 PM PDT | Flash Flood Warning | VEF | Clark | 112 min |
| Jul 28, 7:08 PM PDT | Flash Flood Warning | VEF | Nye | 82 min |
Nearby
Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.